Alert archive / Michigan / Winter Storm Warnings in 2016
Winter Storm Warning 4, NWS Marquette, MI
NWS Marquette, MI issued this winter storm warning at Apr 8, 2016, 3:24 AM CDT for Gogebic County, Ontonagon County, Michigan. It was in force for 14 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 8, 2016, 3:24 AM CDT (08:24 UTC)
- Expired
- Apr 8, 2016, 5:52 PM CDT
- In force
- 14 hr
- Issued by
- NWS Marquette, MI
Counties Gogebic County, MI, Ontonagon County, MI
The radar
The Marquette radar (KMQT), 153 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 7:15 AM CDT | SNOW 6 | 2 Wnw Ironwood, MI | CO-OP OBSERVER STATION IRONWOOD WWTP /IRMM4/ |
| Apr 8, 10:44 AM CDT | SNOW 7 | 1 W Wakefield, MI | 24 HOUR SNOWFALL |
| Apr 8, 10:48 AM CDT | SNOW 5.5 | 2 Sse Thomaston, MI | 24 HOUR SNOWFALL. 1.0 INCHES LAST 2 HOURS |
| Apr 8, 3:42 PM CDT | HEAVY SNOW 9.2 | Ironwood, MI | MEASURED SNOWFALL OF 9.2 INCHES IN IRONWOOD OVER THE PAST 12 HOURS BEGINNING AT 2 AM CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.4 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1534 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
513 WWUS43 KMQT 080824 WSWMQT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 424 AM EDT FRI APR 8 2016 ...LIGHT TO MODERATE SNOW TODAY TRANSITIONING TO LAKE EFFECT SNOW TONIGHT...WITH THE POTENTIAL FOR HEAVY SNOW ACROSS WESTERN UPPER MICHIGAN LATE THIS MORNING AND THIS EVENING... MIZ002-009-081800- /O.UPG.KMQT.WW.Y.0016.000000T0000Z-160409T1200Z/ /O.NEW.KMQT.WS.W.0004.160408T0824Z-160409T1200Z/ ONTONAGON-GOGEBIC- INCLUDING THE CITIES OF...ONTONAGON...IRONWOOD 424 AM EDT FRI APR 8 2016 /324 AM CDT FRI APR 8 2016/ ...WINTER STORM WARNING IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ SATURDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * ONGOING LIGHT TO SOMETIMES MODERATE SNOW EARLY THIS MORNING WILL GIVE WAY TO A PERIOD OF POTENTIALLY HEAVY SNOW WITH GUSTY NORTHERLY WINDS LATE THIS MORNING INTO EARLY AFTERNOON. AFTER LIGHTER SNOW THIS AFTERNOON...MODERATE TO HEAVY LAKE EFFECT SNOW SHOWERS WILL DEVELOP THIS EVENING BEFORE GRADUALLY DIMINISHING OVERNIGHT. * NORTHWEST WINDS EARLY THIS MORNING WILL BECOMING NORTHERLY AND QUICKLY INCREASE LATE THIS MORNING. A PERIOD OF GUSTS OF 30 TO 40 MPH IS EXPECTED LATE THIS MORNING INTO EARLY AFTERNOON ALONG LAKE SUPERIOR...CREATING THE POTENTIAL FOR WHITE OUT CONDITIONS AT TIMES. THE WINDS WILL THEN DIMINISH BY THIS EVENING. * TOTAL SNOWFALL AMOUNTS THROUGH TONIGHT OF 6 TO 12 INCHES ARE EXPECTED...GREATEST NEAR LAKE SUPERIOR AND IN THE HIGH TERRAIN FROM WHITE PINE TO IRONWOOD. EXPECT THE LOWEST AMOUNTS ACROSS EASTERN GOGEBIC AND ONTONAGON COUNTIES. IMPACTS... * TRAVEL WILL BECOME DIFFICULT AT TIMES LATE THIS MORNING INTO EARLY AFTERNOON DUE TO SNOW COVERED ROADS AND LOW VISIBILITIES. ROAD CONDITIONS WILL DETERIORATE THIS EVENING AS SNOW SHOWERS BECOME HEAVIER ONCE AGAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW...ALONG WITH WIDESPREAD BLOWING SNOW...ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ MIZ003-004-010-084-081800- /O.CON.KMQT.WW.Y.0016.160408T0900Z-160408T1800Z/ NORTHERN HOUGHTON-BARAGA-IRON-SOUTHERN HOUGHTON- INCLUDING THE CITIES OF...HOUGHTON...HANCOCK...L'ANSE... IRON RIVER...KENTON...SIDNAW 424 AM EDT FRI APR 8 2016 /324 AM CDT FRI APR 8 2016/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT /1 PM CDT/ THIS AFTERNOON... HAZARDOUS WEATHER... * SNOW WILL MOVE INTO THE AREA AROUND DAYBREAK...AND FALL MODERATELY THROUGH THIS MORNING BEFORE DIMINISHING THIS AFTERNOON. ADDITIONAL LIGHT LAKE EFFECT SNOW SHOWERS ARE THEN EXPECTED TONIGHT. * SNOWFALL AMOUNTS ARE EXPECTED TO BE 2 TO 4 INCHES THROUGH MID AFTERNOON. IMPACTS... * WITH THE SNOW MOVING IN AROUND SUNRISE...ROADS WILL QUICKLY BECOME SNOW COVERED AND SLIPPERY FOR THE MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. && $$ MIZ005-081800- /O.CON.KMQT.WW.Y.0016.160408T1200Z-160409T1200Z/ MARQUETTE- INCLUDING THE CITIES OF...GWINN...MARQUETTE 424 AM EDT FRI APR 8 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 AM EDT SATURDAY... HAZARDOUS WEATHER... * PERIODS OF MODERATE SNOW ARE EXPECTED LATE THIS MORNING AND THIS AFTERNOON...MAINLY INLAND FROM LAKE SUPERIOR. MODERATE LAKE EFFECT SNOW SHOWERS ARE THEN EXPECTED TONIGHT INTO SATURDAY MORNING. * NORTH TO NORTHEAST WINDS GUSTING TO 30 MPH THIS AFTERNOON AND EVENING WILL CREATE BLOWING SNOW...ESPECIALLY NEAR LAKE SUPERIOR. * TOTAL SNOWFALL AMOUNTS THROUGH TONIGHT OF 3 TO 9 INCHES ARE EXPECTED...GREATEST OVER THE HIGHER TERRAIN FROM SANDS TO NEGAUNEE AND ISHPEMING TO THE HURON MOUNTAINS...AND LOWEST ACROSS SOUTHERN MARQUETTE COUNTY AND NEAR LAKE SUPERIOR. IMPACTS... * TEMPERATURES WILL REMAIN WELL BELOW FREEZING...ALLOWING ROADS TO STAY SNOW AND SLUSH COVERED...ESPECIALLY DURING ANY PERIODS OF HEAVIER SNOW. ROAD CONDITIONS WILL LIKELY DETERIORATE THIS EVENING INTO EARLY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ MIZ011-012-081800- /O.CON.KMQT.WW.Y.0016.160408T1200Z-160408T1800Z/ DICKINSON-MENOMINEE- INCLUDING THE CITIES OF...IRON MOUNTAIN...MENOMINEE 324 AM CDT FRI APR 8 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 PM CDT THIS AFTERNOON... HAZARDOUS WEATHER... * SNOW WILL MOVE INTO THE AREA AROUND DAYBREAK...THEN FALL MODERATELY AT TIMES INTO EARLY AFTERNOON. SNOW WILL GRADUALLY DIMINISH THROUGH THE REMAINDER OF THE AFTERNOON. * SNOWFALL AMOUNTS ARE EXPECTED TO BE 1 TO 4 INCHES...HIGHEST ACROSS WESTERN DICKINSON COUNTY AND LOWEST ACROSS EASTERN MENOMINEE COUNTY. IMPACTS... * WITH THE SNOW MOVING IN DURING THE MORNING...ROADS MAY BECOME SNOW COVERED AND SLIPPERY FOR THE MORNING COMMUTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. . && $$ KLUBER
2 follow-up statements
063 WWUS43 KMQT 081718 WSWMQT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 118 PM EDT FRI APR 8 2016 ...LIGHT TO MODERATE SNOW TODAY TRANSITIONING TO LAKE EFFECT SNOW TONIGHT...WITH THE POTENTIAL FOR HEAVY SNOW ACROSS WESTERN UPPER MICHIGAN LATE THIS EVENING INTO TONIGHT... MIZ002-009-090130- /O.CON.KMQT.WS.W.0004.000000T0000Z-160409T1200Z/ ONTONAGON-GOGEBIC- INCLUDING THE CITIES OF...ONTONAGON...IRONWOOD 118 PM EDT FRI APR 8 2016 /1218 PM CDT FRI APR 8 2016/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ SATURDAY... HAZARDOUS WEATHER... * ONGOING LIGHT SNOW THIS AFTERNOON WILL TRANSITION TO LAKE EFFECT SNOW TONIGHT. MODERATE TO HEAVY LAKE EFFECT SNOW SHOWERS WILL DEVELOP LATE THIS EVENING BEFORE GRADUALLY DIMINISHING TONIGHT. * PATCHY BLOWING SNOW IS POSSIBLE THROUGH THIS AFTERNOON. * ADDITIONAL SNOWFALL THIS AFTERNOON THROUGH TONIGHT OF 1 TO 6 INCHES IS EXPECTED...GREATEST NEAR LAKE SUPERIOR AND IN THE HIGH TERRAIN FROM WHITE PINE TO IRONWOOD. EXPECT THE LOWEST AMOUNTS ACROSS EASTERN GOGEBIC AND ONTONAGON COUNTIES. IMPACTS... * ROAD CONDITIONS WILL QUICKLY DETERIORATE THIS EVENING AS SNOW SHOWERS BECOME HEAVIER AND THE SUN SETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW...ALONG WITH WIDESPREAD BLOWING SNOW...ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ MIZ003-004-010-084-081830- /O.CON.KMQT.WW.Y.0016.000000T0000Z-160408T1800Z/ NORTHERN HOUGHTON-BARAGA-IRON-SOUTHERN HOUGHTON- INCLUDING THE CITIES OF...HOUGHTON...HANCOCK...L'ANSE... IRON RIVER...KENTON...SIDNAW 118 PM EDT FRI APR 8 2016 /1218 PM CDT FRI APR 8 2016/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT /1 PM CDT/ THIS AFTERNOON... HAZARDOUS WEATHER... * LIGHT SNOW SHOWERS WILL GENERALLY CONTINUE TO DIMINISH THIS AFTERNOON. * LESS THAN AN INCH OF ADDITIONAL SNOWFALL IS EXPECTED THIS AFTERNOON. IMPACTS... * ROADS MAY BECOME BRIEFLY SNOW AND SLUSH COVERED UNDER ANY HEAVIER SNOW SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. && $$ MIZ005-090130- /O.CON.KMQT.WW.Y.0016.000000T0000Z-160409T1200Z/ MARQUETTE- INCLUDING THE CITIES OF...GWINN...MARQUETTE 118 PM EDT FRI APR 8 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... HAZARDOUS WEATHER... * LIGHT SNOW SHOWERS WILL CONTINUE THIS AFTERNOON AND EVENING. MODERATE LAKE EFFECT SNOW SHOWERS ARE THEN EXPECTED TONIGHT INTO SATURDAY MORNING. * PATCHY BLOWING SNOW IS POSSIBLE NEAR LAKE SUPERIOR. * ADDITIONAL SNOWFALL AMOUNTS THIS AFTERNOON THROUGH TONIGHT OF 1 TO 6 INCHES ARE EXPECTED...GREATEST OVER THE HIGHER TERRAIN FROM NEGAUNEE AND ISHPEMING TO THE HURON MOUNTAINS...AND LOWEST ACROSS SOUTHERN MARQUETTE COUNTY AND NEAR LAKE SUPERIOR. IMPACTS... * ROAD CONDITIONS WILL LIKELY DETERIORATE THIS EVENING AS SNOW SHOWERS BECOME HEAVIER AND THE SUN SETS. ROADS WILL THEN BE SNOW COVERED INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ MIZ011-012-081830- /O.CON.KMQT.WW.Y.0016.000000T0000Z-160408T1800Z/ DICKINSON-MENOMINEE- INCLUDING THE CITIES OF...IRON MOUNTAIN...MENOMINEE 1218 PM CDT FRI APR 8 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... HAZARDOUS WEATHER... * LIGHT SNOW SHOWERS WILL GENERALLY CONTINUE TO DIMINISH THIS AFTERNOON. * LESS THAN AN INCH OF ADDITIONAL SNOWFALL IS EXPECTED THIS AFTERNOON. IMPACTS... * ROADS MAY BECOME BRIEFLY SNOW AND SLUSH COVERED UNDER ANY HEAVIER SNOW SHOWERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. . && $$ TITUS
827 WWUS43 KMQT 082252 WSWMQT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 652 PM EDT FRI APR 8 2016 ...MODERATE LAKE EFFECT SNOW IN THE NORTH WIND SNOW BELTS NEAR LAKE SUPERIOR TONIGHT... MIZ002-009-090900- /O.CAN.KMQT.WS.W.0004.000000T0000Z-160409T1200Z/ /O.NEW.KMQT.LE.Y.0010.160408T2252Z-160409T1200Z/ ONTONAGON-GOGEBIC- INCLUDING THE CITIES OF...ONTONAGON...IRONWOOD 652 PM EDT FRI APR 8 2016 /552 PM CDT FRI APR 8 2016/ ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS REPLACED THE WINTER STORM WARNING WITH A LAKE EFFECT SNOW ADVISORY FOR LAKE EFFECT SNOW...WHICH IS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ SATURDAY. HAZARDOUS WEATHER... * AFTER A BREAK IN THE PRECIPITATION THIS AFTERNOON AND EARLY EVENING...EXPECT A BAND OF MODERATE LAKE EFFECT SNOW SHOWERS TO MOVE INTO WESTERN UPPER MICHIGAN BY MID EVENING. THESE SNOW SHOWERS WILL DIMINISH LATE TONIGHT. * EXPECT 1 TO 6 INCHES OF ADDITIONAL LAKE EFFECT SNOW ACCUMULATION TONIGHT. THE HEAVIEST SNOW WILL FALL OVER THE HIGHER TERRAIN FROM IRONWOOD AND WAKEFIELD THROUGH THE PORCUPINE MOUNTAINS TO NEAR WHITE PINE. THE LEAST SNOW WILL FALL WELL INLAND ACROSS EASTERN ONTONAGON AND GOGEBIC COUNTIES FROM PAULDING TO WATERSMEET. IMPACTS... * ROAD CONDITIONS WILL QUICKLY DETERIORATE THIS EVENING AS SNOW SHOWERS BECOME HEAVIER AND THE SUN SETS. ROADS WILL THEN BE SNOW COVERED INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ MIZ005-090900- /O.CON.KMQT.WW.Y.0016.000000T0000Z-160409T1200Z/ MARQUETTE- INCLUDING THE CITIES OF...GWINN...MARQUETTE 652 PM EDT FRI APR 8 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY... HAZARDOUS WEATHER... * LIGHT SNOW SHOWERS EARLY THIS EVENING WILL TRANSITION TO MODERATE LAKE EFFECT SNOW SHOWERS THIS EVENING. THESE SNOW SHOWERS WILL CONTINUE THROUGH THE NIGHT BEFORE DIMINISHING ON SATURDAY MORNING. * THERE WILL BE PATCHY BLOWING SNOW NEAR LAKE SUPERIOR. * ADDITIONAL LAKE EFFECT SNOWFALL TONIGHT WILL RANGE FROM 1 TO 6 INCHES. EXPECT THE HEAVIEST SNOW OVER THE HIGHER TERRAIN FROM NEGAUNEE AND ISHPEMING TO THE HURON MOUNTAINS...WITH THE LEAST ACROSS FAR SOUTHERN MARQUETTE COUNTY. IMPACTS... * ROAD CONDITIONS WILL LIKELY DETERIORATE THIS EVENING AS SNOW SHOWERS BECOME HEAVIER AND THE SUN SETS. ROADS WILL THEN BE SNOW COVERED INTO SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. * PREPARE...PLAN...AND STAY INFORMED. VISIT WWW.WEATHER.GOV/MQT && $$ KC
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this winter storm warning went out at Apr 8, 12:41 AM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Apr 8, 12:41 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
141 AM EDT FRI APR 8 2016
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 356 PM EDT THU APR 7 2016
WITH PRECIP OUT OF THE CWA THIS AFTERNOON...ATTENTION HAS TURNED TO
THE NEXT SHORTWAVE THAT MOVES THROUGH TONIGHT INTO FRI MORNING AND
LES THAT OCCURS AS A RESULT OF COOLER AIR MOVING IN ALONG/BEHIND THE
SHORTWAVE.
HIGH-RES MODELS ARE IN GREAT AGREEMENT ON THE AMOUNT AND PLACEMENT
OF QPF AS A SHORTWAVE DROPS THROUGH THE WRN CWA. THE SHORTWAVE IS
CURRENTLY OVER FAR SERN MANITOBA AND IS RESULTING IN PRECIP W AND N
OF KDLH. MODELS SHOW A FAIRLY NARROW BAND OF MODERATE SNOW MOVING IN
FROM THE W TONIGHT...STARTING AROUND 06Z AT KIWD...AND MAINLY
COVERING MARQUETTE-MENOMINEE COUNTIES AND WESTWARD AS IT MOVE E THEN
S THROUGH 18Z FRI. BEHIND THE INITIAL BAND...A MESO-LOW LOOKS TO
MOVE DOWN THE SFC TROUGH AND DIVE ACROSS WRN LAKE SUPERIOR AND FAR
WRN UPPER MI LATE TONIGHT INTO FRI MORNING. PRECIP NEAR THE MESO-LOW
AND FILL IN OVER WRN UPPER MI BEHIND THE INITIAL BAND. LES/UPSLOPE
POST-SHORTWAVE WILL KEEP SNOW GOING NEAR LAKE SUPERIOR THROUGH 00Z
SAT. STRONG WINDS ASSOCIATED WITH THE SFC TROUGH AND MESO-LOW SHOULD
GUST TO 40 KTS OVER AND ALONG WRN LAKE SUPERIOR...AND UP TO 30 KTS
ELSEWHERE NEAR THE GREAT LAKES SHORES...SO PATCHY BLOWING SNOW WILL
DEVELOP.
IN COORDINATION WITH THE LONG TERM...ISSUE WINTER WX ADVISORIES (NOT
LES SINCE IT STARTS WITH LOWER RATIO SNOW) FOR GOGEBIC...ONTONAGON
AND MARQUETTE THAT GO TO SAT MORNING...INCORPORATING SNOW FROM THE
SHORTWAVE AND LES SNOW THIS EVENING AND TONIGHT (SEE LONG TERM FOR
MORE DETAILS). IN THESE COUNTIES...UPSLOPE AND LAKE ENHANCEMENT ON
FRI WILL BOOST SNOW TOTALS THROUGH FRI UP TO TO 6 INCHES...HIGHEST
NEAR LAKE SUPERIOR. OVER SRN HOUGHTON...IRON...DICKINSON AND
MENOMINEE COUNTIES...ISSUED A SHORT WINTER WX ADVISORY FROM 9Z-12Z
UNTIL 18Z. SNOWFALL AMOUNTS ARE MORE BORDERLINE FOR AN ADVISORY...UP
TO 3-4 INCHES...BUT WITH SNOW COMING JUST BEFORE OR DURING MORNING
COMMUTE (AND NOT DURING PEAK HEATING) THINK THAT IMPACTS WILL
JUSTIFY THE ADVISORY. LIGHT SNOW MAY CONTINUE PAST 18Z IN THESE
AREAS...BUT IT WILL BE LIGHT AND PEAK HEATING SHOULD ALLOW FOR ROADS
TO BECOME JUST WET BY AFTERNOON.
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 407 PM EDT THU APR 7 2016
LOOKS LIKE A CHILLY...ACTIVE PERIOD OF WX MORE TYPICAL OF WINTER WL
DOMINATE THRU EARLY NEXT WEEK AS SEVERAL CLIPPER TYPE SHRTWVS
EMBEDDED IN THE NW FLOW ALOFT BTWN DEEP UPR TROF OVER ERN NAMERICA
AND RDG OVER THE W INFLUENCE THE UPR LKS. BUT THERE ARE HINTS THE
PATTERN MAY EVOLVE TO A DRIER...WARMER ONE LATER NEXT WEEK AS HGTS
RISE DRAMATICALLY OVER CENTRAL NAMERICA.
FRI NGT...INFLUX OF H85 TEMPS FCST TO FALL TO ARND -18C BY 12Z SAT
IN THE NLY FLOW BEHIND THE DEPARTING LO PRES WL BRING MORE LES ON
FRI NGT...MAINLY IN THE FAVORED SN BELTS NEAR LK SUP. WITH THE
FAVORABLE H85-LAKE DELTA T...WL GO WITH CATEGORICAL POPS IN THE
FAVORED SN BELTS. FAVORABLE LOCATION OF THE DGZ WITHIN THE MOIST
MIXED LYR SUGS AT LEAST SOME MDT LES WL FALL IN THESE AREAS...SO WL
KEEP HEADLINES ISSUED FOR THE FRI SN GOING THRU THE NGT FOR
MARQUETTE...GOGEBIC AND ONTONAGON COUNTIES. THE ARRIVAL OF DNVA/DEEP
LYR QVECTOR DVGC/SUGSIDENCE IN THE WAKE OF THE SHRTWV RESPONSIBLE
FOR THE FRI SN WL CAUSE A LOWERING INVRN BASE TO 3-5K FT DURING THE
OVERNGT...ALONG WITH A GRADUAL DIMINISHING TREND TO THE SN SHOWERS
ESPECIALLY OVER THE W BY ABOUT SUNRISE ON SAT.
SAT...ARRIVAL OF SFC HI PRES UNDER SHARP DVNA/DEEP LYR QVECTOR DVGC
AHEAD OF APRCHG SHRTWV RDG WL END THE LES W-E. BUT KEPT HI END
LIKELY POPS/HEADLINES GOING INTO THE MRNG FOR MARQUETTE COUNTY
BEFORE THE ARRIVAL OF THE SFC HI PRES/STEADILY LOWERING INVRN/
DAYTIME HEATING END THE LES. DESPITE THE RETURN OF MORE SUNSHINE IN
THE AFTN...H85 TEMPS RECOVERING TO NO HIER THAN -10C OVER THE W AT
00Z SUN WL RESULT IN MORE WELL BLO NORMAL MAX TEMPS THAT REMAIN BLO
THE FREEZING MARK AT MOST LOCATIONS. WITH H85 TEMPS FCST NO HIER
THAN ABOUT -15C OVER THE E...THE CHILL BE EVEN MORE ANOMALOUS
THERE...WITH MAX TEMPS HOLDING IN THE 20S.
SAT NGT/SUN...ALTHOUGH SAT EVNG WL AT LEAST START OFF DRY UNDER THE
LINGERING INFLUENCE OF THE DEPARTING SHRTWV RDG/SFC HI PRES/DRY
AIRMASS...STRENGTHENING SLY FLOW/VIGOROUS WAA/DEEP LYR QVECTOR CNVGC
UNDER SHARPENING PRES GRADIENT BTWN THE EXITING HI PRES AND FALLING
MSLP IN ADVANCE OF NEXT SHRTWV SLIDING SEWD THRU SCENTRAL CANADA WL
BRING A RETURN OF MORE SN W-E DURING THE NGT. DEPENING ON HOW
QUICKLY THE SHRTWV PROGRESSES TO THE ESE AND THRU MN ON SUN...THE
PCPN MAY DIMINISH W-E UNDER ACCOMPANYING DRY SLOTTING. SINCE THE
DEEPER SFC LO PRES CENTER IS FCST TO PASS TO THE N...PERSISTENT SLY
FLOW IS LIKELY TO ADVECT ENUF WARM AIR INTO AT LEAST THE SW HALF OF
THE CWA TO BRING SOME MIXED PCPN TO THAT PART OF THE CWA. BUT
VARIOUS MODEL QPF AS HI AS 0.25-0.50 INCH SUGGESTS MORE WINTER WX
ADVYS MAY BE NECESSARY.
SUN NGT THRU TUE...ALTHOUGH SOME DRY SLOTTING IN THE WAKE OF PASSING
SHRTWV/SFC LO MAY DIMINISH THE PCPN ON SUN NGT...MEDIUM RANGE
GUIDANCE INDICATE YET ANOTHER CLIPPER SHRTWV/SFC LO/COLD FROPA COULD
BRING MORE SN ON MON INTO TUE...MAINLY NEAR LK SUP...WHERE LIKELY
POPS ABOVE THE CONSENSUS ARE FCST. BLO NORMAL TEMPS WL LINGER WITH
H85 TEMPS FCST TO FALL AS LO AS -15C. HI PRES BLDG INTO THE UPR LKS
ON TUE IN THE WAKE OF THE DEPARTING SHRTWV AND DAYTIME HEATING WL
BRING AN END TO ANY LES.
EXTENDED...ALTHOUGH SOME OF THE EXTENDED MODELS SHOW ANOTHER SHRTWV
WL DIG SEWD NEAR THE UPR LKS...OVERALL RISING UPR HGTS/MSLP/GENERAL
SUBSIDENCE INDICATE PCPN CHCS WL BE MARGINAL. TEMPS SHOULD MODERATE
AT LEAST CLOSE TO NORMAL BY THU AS H85 TEMPS REBOUND AT LEAST CLOSE
TO 0C UNDER THE LARGER SCALE SUBSIDENCE ASSOCIATED WITH CHANGING UPR
PATTERN.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 140 AM EDT FRI APR 8 2016
A BAND OF LIGHT TO SOMETIMES MODERATE SNOW WILL SLOWLY MOVE WEST TO
EAST ACROSS WESTERN UPPER MI EARLY THIS MORNING...WITH VIS ALREADY
DROPPING AT IWD. A COMPACT LOW PRESSURE WILL PASS JUST SW OF IWD
AROUND DAYBREAK...RESULTING IN GUSTY NNW TO N WINDS...AND PERIODS OF
MODERATE SNOW WITH BLSN. THE PEAK WINDS LATE THIS MORNING MAY RESULT
IN VIS DOWN TO LANDING MINS AT TIMES. OTHERWISE...LOW-END MVFR CIGS
WITH IFR VIS FROM -SHSN ARE EXPECTED THIS AFTERNOON FOR ALL SITES
BEFORE A GRADUAL IMPROVING TREND THIS EVENING.
&&
.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 407 PM EDT THU APR 7 2016
WINDS UNDER 20 KTS TNGT UNDER PASSING HI PRES RIDGE WILL INCREASE TO
N GALES TO 35 KTS OVER THE W HALF OF THE LAKE ON FRI MORNING
FOLLOWING PASSAGE OF LO PRES CENTER. ALTHOUGH GALES ARE NOT LIKELY
OVER THE E HALF...EXPECT N WINDS TO 30 KTS TO IMPACT THAT AREA.
THESE STEADY N WINDS 25 TO 30 KTS WILL DIMINISH W-E FRI NIGHT INTO
SAT WITH THE ARRIVAL OF ANOTHER HI PRES RIDGE. AS THE PRES GRADIENT
TIGHTENS AGAIN FOLLOWING THE PASSAGE OF THIS RIDGE TO THE E AND THE
APPROACH OF ANOTHER LO PRES TROF INTO MN ON SUN...WINDS WILL SHIFT
TO THE S AND INCREASE UP TO 30 KTS. AS THE LO CENTER TRACKS ACROSS
NW ONTARIO ON MON AND DRAGS A COLD FRONT THRU THE UPPER LAKES...
EXPECT WINDS TO SHIFT TO THE N AND INCREAE UP TO 25 KTS. EXPECT
WINDS TO DIMINISH ON TUE WITH THE ARRIVAL OF ANOTHER HI PRES RIDGE.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WINTER WEATHER ADVISORY FROM 8 AM THIS MORNING TO 8 AM EDT
SATURDAY FOR MIZ005.
WINTER WEATHER ADVISORY FROM 5 AM EDT /4 AM CDT/ EARLY THIS
MORNING TO 2 PM EDT /1 PM CDT/ THIS AFTERNOON FOR MIZ003-
004-010-084.
WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO 1 PM CDT THIS
AFTERNOON FOR MIZ011-012.
WINTER WEATHER ADVISORY UNTIL 8 AM EDT /7 AM CDT/ SATURDAY FOR
MIZ002-009.
LAKE SUPERIOR...
GALE WARNING FROM 8 AM EDT /7 AM CDT/ THIS MORNING TO 2 PM EDT
/1 PM CDT/ THIS AFTERNOON FOR LSZ162-240>242-263.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...TITUS
LONG TERM...KC
AVIATION...KLUBER
MARINE...KCHazardous weather outlook, Apr 7, 4:03 PM CDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 503 PM EDT THU APR 7 2016 MIZ001>007-009>014-084-085-081100- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 503 PM EDT THU APR 7 2016 /403 PM CDT THU APR 7 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT SOME MODERATE SNOW SHOWERS WILL DEVELOP LATE OVER FAR WESTERN UPPER MICHIGAN. SEE THE LATEST WINTER WEATHER MESSAGE FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MODERATE SNOW SHOWERS WILL IMPACT THE NORTH WIND SNOW BELTS NEAR LAKE SUPERIOR ON FRIDAY AND FRIDAY NIGHT. GUSTY NORTH WINDS TO 35 MPH NEAR LAKE SUPERIOR ON FRIDAY WILL ALSO CAUSE SOME BLOWING SNOW AND SHARPLY REDUCED VISIBILITY AT TIMES. SEE THE LATEST WINTER WEATHER MESSAGE FOR MORE DETAILS. SEVERAL INCHES OF WET SNOW IS LIKELY OVER WEST AND CENTRAL UPPER MICHIGAN LATE SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS AND THE PUBLIC ARE ENCOURAGED TO SUBMIT SNOWFALL REPORTS THROUGH OUR WEBPAGE...OR ON FACEBOOK OR TWITTER. LSZ162-240>251-263>267-081100- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 503 PM EDT THU APR 7 2016 /403 PM CDT THU APR 7 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXPECT FREQUENT NORTH GALE FORCE GUSTS TO 35 TO 40 KNOTS OVER PORTIONS OF THE WEST HALF OF LAKE SUPERIOR FRIDAY MORNING INTO EARLY AFTERNOON. SEE THE LATEST MARINE FORECASTS AND MARINE WEATHER MESSAGE FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-081100- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 503 PM EDT THU APR 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. KC
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 5:52 PM CDT | Lake Effect Snow Advisory | MQT | Alger, Gogebic, Marquette, Ontonagon | 16 hr |
Nearby
Winter Storm Warnings in Michigan, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.